MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MULTIFOCAL IOLS
Model Number ZMA00
Medical Device Problem Codes Bent (1059); Unintended Movement (3026)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2012 and (b)(6) 2018.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zma00 26.0 diopter intraocular lens (iol) was implanted in the patient's operative eye on (b)(6) 2012.It was later explanted on (b)(6) 2018 because the haptic of the lens was noticed distorted, which caused the lens to not stay centered properly.There was an incision enlargement performed and 3 sutures were used.There was no vitrectomy performed.The lens was not replaced and the patient went home aphakic.Reportedly, there was no patient injury and the patient is doing fine post-operatively.In addition, it was reported that the patient has retina related issues that are not related to the product.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 03/21/2018.Device returned to manufacturer: yes.The product was returned to the manufacturing site for evaluation.Visual inspection at 12x microscope magnification showed there were no anomalies.The manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key7387714
Report Number9614546-2018-00308
Device Sequence Number19095638
Product Code MFK
UDI-Device Identifier05050474536920
UDI-Public(01)05050474536920(17)150126
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/26/2015
Device Model NumberZMA00
Device Catalogue NumberZMA00U0260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2018
Initial Date Received by Manufacturer 03/06/2018
Supplement Date Received by Manufacturer06/11/2018
Initial Report FDA Received Date03/31/2018
Supplement Report FDA Received Date06/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;